Welcome to the new Cancer Survivors Network website! Existing members can click HERE to review the changes and new features on CSN.

malaise at night

adlli
adlli Member Posts: 3
edited March 2014 in Uterine Cancer #1
Hello everyone,

My mom is going through chemo (taxol and carboplatin) for metastasis of uterine cancer in several lymph nodes. One issue she is having is that she starts feeling really bad late at night (10pm or later). She cannot describe it so I will call it malaise (I have asked her but she says she does not have pain in any place in particular, just feels as if she had a very bad flu). This does not happen during the day, just late at night.
I was wondering if anyone had similar experience and if so how did they find it best to deal with this. Her doctor could not tell what could be causing it, he just said that it's not the norm and he does not think it's the chemo. She is also taking prednisone, which I give her in the mornings.
I don't know how to help her, she is sometimes up and crying intermittently all night until 5 or 6am. Has anyone heard of evening malaise with cancer?
Any advice is really appreciated. I am new to this board, and I am very glad I found a place like this.
Thanks very much!
Li.

Comments

  • hopeful girl 1
    hopeful girl 1 Member Posts: 454
    Evening Malaise
    Li,

    Hi.

    I too am having taxol/carbo for uterine cancer which had spread to some lymph nodes-which I had removed during surgery, complete hysterectomy back end of March 2010. I am having the adjacent therapy of chemo and radiation.
    I am having the sandwiched therapy of three chemos, which are three weeks apart, followed by 5 weeks of radiation (which I completed), followed by three more chemos. I had my 5th chemo last week.

    This kind of question should always be posed to your medical team, but I can offer that my oncologist (who is also did my surgery) told me that most people tend to feel the worst in the evening when they lay down to go to sleep, and that that is when they will feel all of the little aches and pains. I had found that to be true earlier in my treatment when I was still healing from surgery. So I don't know if that could be similiar here. I have also found it more difficult to sleep since the cancer diagnosis, and with chemo.

    I do not take prednisone, so perhaps that could be a factor, I do not know. Does your mom get medications for nauseau prior to the chemo and then to take at home for a few days following chemo?

    My symptoms from chemo tend to follow a pattern. I will be tired at first, and then a couple of days later I will have achiness in my joints etc. A few days later I will get some acne on my face. I get issues with mouth and jaw sensitivities.


    Cindy
  • nempark
    nempark Member Posts: 681
    About mom
    I had surgery and same protocol as mom, fortunately, I did not have much side effects. But if my children who lives away from me, were not here, I know that I would have been even more sick. So I think mom is still in shock. I am now nine months in remission and still when I am alone I cry. So I think mom is going to be alright the whole journey can take a toll on us. Hope this will help you somehow. I send you and mom lots of comforting thoughts. June.
  • adlli
    adlli Member Posts: 3

    Evening Malaise
    Li,

    Hi.

    I too am having taxol/carbo for uterine cancer which had spread to some lymph nodes-which I had removed during surgery, complete hysterectomy back end of March 2010. I am having the adjacent therapy of chemo and radiation.
    I am having the sandwiched therapy of three chemos, which are three weeks apart, followed by 5 weeks of radiation (which I completed), followed by three more chemos. I had my 5th chemo last week.

    This kind of question should always be posed to your medical team, but I can offer that my oncologist (who is also did my surgery) told me that most people tend to feel the worst in the evening when they lay down to go to sleep, and that that is when they will feel all of the little aches and pains. I had found that to be true earlier in my treatment when I was still healing from surgery. So I don't know if that could be similiar here. I have also found it more difficult to sleep since the cancer diagnosis, and with chemo.

    I do not take prednisone, so perhaps that could be a factor, I do not know. Does your mom get medications for nauseau prior to the chemo and then to take at home for a few days following chemo?

    My symptoms from chemo tend to follow a pattern. I will be tired at first, and then a couple of days later I will have achiness in my joints etc. A few days later I will get some acne on my face. I get issues with mouth and jaw sensitivities.


    Cindy

    Thank you
    Thanks so much Cindy, knowing that this may be normal helps a lot.
    I'm sorry you are having mouth and jaw sensitivity in addition to the join aches, I hope you are able to alleviate it with advil or something like that. There was a time that my mom would have really bad bone pain(she had chemo 2 years ago, this is her second battle). She is not getting neulasta this time and she does not have the bone pain, so it may have been that. It's so hard to know for sure where these symptoms are coming from! Like with fatigue, her doctor says the fatigue comes not just from treatment but from the cancer too, it makes sense.
    I pray you will continue to tolerate the therapy and finish it and go into remission soon!
    Thank you again for your note, take care!
    Li.
  • adlli
    adlli Member Posts: 3
    nempark said:

    About mom
    I had surgery and same protocol as mom, fortunately, I did not have much side effects. But if my children who lives away from me, were not here, I know that I would have been even more sick. So I think mom is still in shock. I am now nine months in remission and still when I am alone I cry. So I think mom is going to be alright the whole journey can take a toll on us. Hope this will help you somehow. I send you and mom lots of comforting thoughts. June.

    Thank you
    Thank you, June. Yes, it helps a lot.
    It's so wonderful you are 9 months into remission already! That is really great! I'm sorry you still cry about it sometimes, I hope that too will go away with time.
    Take care!
    Li
  • Songflower
    Songflower Member Posts: 608
    adlli said:

    Thank you
    Thank you, June. Yes, it helps a lot.
    It's so wonderful you are 9 months into remission already! That is really great! I'm sorry you still cry about it sometimes, I hope that too will go away with time.
    Take care!
    Li

    Your Mom
    Taxol is a tricky drug. Some women react to it and I was one of them. The first time it happened it woke me in the middle of the night with burning thighs. I got up and felt like someone beat me with a baseball bat. I made it to the bathroom and and my face was swollen and red. I think your mother needs benedryl at night and some pain medication. She needs to sleep and taxol can cause real night pain in some people.

    Diane